MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. EVOLUTION STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. EVOLUTION STERILIZER
Model Number HC-900
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the sterilizer and learned that the employee had attempted to open the door and condensation came out from around the seal resulting in the reported event.Additionally, the technician found that the air manifold was not operating properly subsequently causing the v37 valve to not open to retract the seal.The evolution sterilizer operator manual states (1-2), "warning - burn hazard: allow sterilizer and accessories to cool to room temperature before performing any cleaning or maintenance procedures." the technician replaced the v37 valve, tested the unit, confirmed it to be operating according to specification, and returned it to service.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee obtained a burn to their foot while running a dart cycle with their evolution sterilizer.Medical treatment was sought but not administered.

Brand Name
EVOLUTION STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key15446188
Report Number3005899764-2022-00044
Device Sequence Number11949676
Product Code FLE
UDI-Device Identifier00724995151621
UDI-Public00724995151621
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHC-900
Device Catalogue NumberUE04
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown